Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 65, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 4, 2025, 6:20 PM CDT for Hempstead County, Howard County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2025, 6:20 PM CDT (23:20 UTC)
- Expired
- Apr 4, 2025, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Hempstead County, AR, Howard County, AR
The radar
The Western Arkansas radar (KSRX), 154 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 12:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.2
The text
As transmitted.
362
WFUS54 KSHV 042320
TORSHV
ARC057-061-042345-
/O.NEW.KSHV.TO.W.0065.250404T2320Z-250404T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
620 PM CDT Fri Apr 4 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
North central Hempstead County in southwestern Arkansas...
Southeastern Howard County in southwestern Arkansas...
* Until 645 PM CDT.
* At 619 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mineral Springs, moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Nashville around 625 PM CDT.
Corinth around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3401 9382 3401 9375 3399 9372 3399 9370
3398 9368 3398 9365 3382 9393 3393 9406
3411 9382
TIME...MOT...LOC 2319Z 229DEG 33KT 3393 9396
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
161 follow-up statement
942
WWUS54 KSHV 042338
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
638 PM CDT Fri Apr 4 2025
ARC057-061-042347-
/O.EXP.KSHV.TO.W.0065.000000T0000Z-250404T2345Z/
Hempstead AR-Howard AR-
638 PM CDT Fri Apr 4 2025
...THE TORNADO WARNING FOR NORTH CENTRAL HEMPSTEAD AND SOUTHEASTERN
HOWARD COUNTIES WILL EXPIRE AT 645 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However,
gusty winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Arkansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Sevier, Howard, and Hempstead Counties in Arkansas until
700 PM CDT.
&&
LAT...LON 3401 9382 3401 9375 3399 9372 3399 9370
3398 9368 3398 9365 3382 9393 3393 9406
3411 9382
TIME...MOT...LOC 2337Z 229DEG 33KT 3403 9383
$$
16What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 6:20 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 4, 6:20 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
620 PM CDT Fri Apr 4 2025
...New AVIATION...
.SHORT TERM...
(This evening through Saturday Night)
Issued at 244 PM CDT Fri Apr 4 2025
Tornado Watch 113 has been issued through 9 PM tonight, taking in
a good majority of our CWA mostly in western and northern zones
while also adding a few more counties down across lower East TX
over the past hour following the initial watch issuance at 1 PM.
The current regional radar reflects why that decision was made as
thunderstorms have rapidly fired just west of our East TX counties
near Paris southward to Corsicana. These storms will continue to
move into an increasingly volatile environment very conducive for
additional strengthening with supercell structures already evident
at this early stage.
Farther east of the current severe convection, weak capping aloft
continues to inhibit additional development across our region attm
as indicated by our 18Z sounding. However, that is not likely to
last much longer as further cap erosion is expected mid to late
afternoon. Rapid destabilization is being aided by robust heating
at the sfc with decent breaks in the cloud cover east of the cold
front which remains just west of our region. The current batch of
severe and tornado warned storms are generally riding the axis of
instability along and just east of the boundary. Additional severe
storms are likely farther east over the next several hours within
our Tornado Watch area. Aside from the increasing concern of some
high-end and potentially long-track tornadoes, very large hail in
excess of 2 inches along with damaging wind gusts of 70 mph will
be possible with these supercell thunderstorms. This is especially
true within the Moderate Risk area covering much of NE TX, SE OK
and SW Arkansas.
The severe/tornado threat may extend even later into this evening
than the current 9 PM Tornado Watch expiration so cannot rule out
additional time extensions and/or new watch products altogether.
After midnight and into the pre-dawn hours on Saturday morning,
we should finally see a downward trend in convection. However,
that will be short-lived as additional forcing aloft will quickly
fill the void across TX as the upper-level trough ejects into West
TX around or shortly after daybreak. The trough ejection will help
to propel the cold front into our region with strong to severe
convection expected to become more widespread across the entire
region through the day on Saturday. All modes will continue to be
in play throughout the duration of the event late Saturday before
gradually diminishing from west to east through Saturday evening
and overnight into early Sunday morning. This also includes the
threat of heavy rainfall and flash flooding, especially within the
current Flood Watch area which runs through early Sunday morning.
Beyond that, our attention will turn to hydrologic response as we
still anticipate some river flooding across many of our northern
river basins in SE OK, SW AR and NE TX. In fact, some moderate to
possibly major flooding could occur within some of these basins
where the heaviest rainfall is expected over the next 24-36 hours.
/19/
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 244 PM CDT Fri Apr 4 2025
Even as the cold front pushes eastward toward the MS River by
sunrise Sunday morning, some lingering light convection will be
possible as the upper-level trough continues to lag behind the
front. However, this should eventually wrap up by the afternoon
with clouds lingering through the remainder of the day Sunday.
Post-frontal temperatures will drop off rapidly with afternoon
highs on Sunday generally ranging through the 50s to lower 60s.
In addition, expect breezy conditions with gusty NW winds in the
wake of the cold front. Suffice it say, this will be in stark
contrast to recent temperatures we have observed throughout this
week.
A dry and pleasant forecast will finally resume for next week,
albeit continued cool with below normal temperatures through at
least Wednesday morning. Overnight lows will range from the mid
30s to mid 40s from early to mid week while afternoon highs will
gradually moderate back into the 60s and lower 70s on Monday and
Tuesday. Beyond that, look for a warming trend to commence from
mid to late week with temperatures returning to near seasonal
averages with dry conditions expected through the remainder of
the week.
/19/
&&
.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Fri Apr 4 2025
Main hazard in the immediate short-term remains the threat of
ongoing tornadic supercell thunderstorms across the northern
airspace, with the immediate TSRA hazard approaching the KTXK
terminal over the next hour. This supercell has a history of
producing a tornado and is continuing to the NE, moving out of the
NETX airspace, into the SWAR airspace. Training TSRA hazards
meanwhile continue in a line from KTYR east to KTXK, and will
continue to so through the overnight period. Hi-res guidance
continues to support TSRA/SHRA through the TAF period, with a
general eastward progression through the period, moving through
ETX, SWAR the NWLA airspace vicinity through 06/00z. Hazards
include, but not limited to, the risk of tornadoes through the
afternoon period, strong wind gust, heavy rain, hail and frequent
lightning. Low cloud bases will prevail through the period as
BKN/OVC continues ahead of the boundary.
KNAPP
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025
Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 80 52 58 / 70 100 70 20
MLU 74 84 55 62 / 20 90 100 20
DEQ 56 64 43 53 / 100 100 80 30
TXK 65 74 49 56 / 90 100 70 20
ELD 69 80 49 57 / 60 100 90 30
TYR 60 69 46 54 / 90 100 40 10
GGG 64 74 47 54 / 80 100 60 10
LFK 70 79 49 57 / 50 100 50 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flood Watch through Sunday morning for OKZ077.
TX...Flood Watch through Sunday morning for TXZ096-097-108>112.
&&
SHORT TERM...19
LONG TERM....19
AVIATION...53In the hours before
Local storm report, Apr 4, 5:20 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Shreveport LA
520 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Flood 3 N Mount Vernon 33.22N 95.23W
04/04/2025 Franklin TX Public
Overflowing creeks near Mount Vernon.
&&
MMLocal storm report, Apr 4, 5:21 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
521 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Hail 3 N Bettie 32.85N 94.95W
04/04/2025 M1.00 Inch Upshur TX Public
&&
MMLocal storm report, Apr 4, 5:36 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
536 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Hail 3 N Bettie 32.86N 94.95W
04/04/2025 E0.70 Inch Upshur TX Public
Reported in the Midway community.
&&
20Local storm report, Apr 4, 5:39 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
539 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Tstm Wnd Dmg 6 SSW Clarksville 33.54N 95.11W
04/04/2025 Red River TX Amateur Radio
Damage reported at intersection of CR 1345
and CR 1360.
&&
MMLocal storm report, Apr 4, 5:42 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
542 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Flash Flood 1 NNW Lindale 32.52N 95.41W
04/04/2025 Smith TX Broadcast Media
Pictures of major street flooding in
Lindale.
&&
BBLocal storm report, Apr 4, 5:59 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
559 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Tornado 5 N Hawkins 32.67N 95.19W
04/04/2025 Wood TX Broadcast Media
Pictures of damage at a manufacturing plant,
coincident with a tornadic debris signature.
Time estimated by radar.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:35 PM CDT | Special Weather Statement | SHV | Columbia, Lafayette | 55 min |
| Apr 4, 12:04 PM CDT | River Flood Warning | SHV | Little River | 26 hr |
| Apr 4, 4:24 PM CDT | Tornado Warning | SHV | Sevier | 66 min |
| Apr 4, 4:35 PM CDT | Tornado Warning | SHV | Little River, Sevier | 55 min |
| Apr 4, 5:17 PM CDT | Tornado Warning | SHV | Howard, Sevier | 58 min |
| Apr 4, 5:22 PM CDT | Tornado Warning | SHV | Hempstead, Howard, Little River, Sevier | 53 min |
| Apr 4, 6:05 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 55 min |
| Apr 4, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 39 min |
| Apr 4, 6:34 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 41 min |
| Apr 4, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada | 65 min |
Nearby
Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.